Alert archive / Michigan / Wind Advisories in 2019
Wind Advisory 1, NWS Gaylord, MI
NWS Gaylord, MI issued this wind advisory at Apr 26, 2019, 3:45 AM EDT for 25 counties in Michigan. It took effect at Apr 26, 2019, 2:00 PM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2019, 3:45 AM EDT (07:45 UTC)
- In effect from
- Apr 26, 2019, 2:00 PM EDT
- Expired
- Apr 27, 2019, 2:00 AM EDT
- In force
- 12 hr
- Issued by
- NWS Gaylord, MI
All 25 counties
Alcona County, MI, Alpena County, MI, Antrim County, MI, Arenac County, MI, Benzie County, MI, Charlevoix County, MI, Cheboygan County, MI, Chippewa County, MI, Crawford County, MI, Emmet County, MI, Gladwin County, MI, Grand Traverse County, MI, Iosco County, MI, Kalkaska County, MI, Leelanau County, MI, Mackinac County, MI, Manistee County, MI, Missaukee County, MI, Montmorency County, MI, Ogemaw County, MI, Oscoda County, MI, Otsego County, MI, Presque Isle County, MI, Roscommon County, MI, Wexford County, MI
The radar
The NCL Michigan radar (KAPX), 7 km from the middle of the area, began a volume at 07:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 00:00Z, 7.8 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1399 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
989 WWUS73 KAPX 260745 NPWAPX URGENT - WEATHER MESSAGE National Weather Service Gaylord MI 345 AM EDT Fri Apr 26 2019 MIZ016>018-020>036-041-042-086>088-095>099-261545- /O.NEW.KAPX.WI.Y.0001.190426T1800Z-190427T0600Z/ Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Mackinac Island/Bois Blanc Island-Beaver Island-Charlevoix- Including the cities of Petoskey, Cheboygan, Rogers City, Northport, Mancelona, Gaylord, Atlanta, Alpena, Frankfort, Traverse City, Kalkaska, Grayling, Mio, Harrisville, Manistee, Cadillac, Lake City, Houghton Lake, West Branch, Tawas City, Gladwin, Standish, Paradise, Trout Lake, Rudyard, Sault Ste. Marie, Brimley, Kinross, Sugar Island, Detour Village, Goetzville, Drummond Island, Engadine, Naubinway, Epoufette, St. Ignace, Brevort, Les Cheneaux Islands, Mackinac Island, St. James, and Charlevoix 345 AM EDT Fri Apr 26 2019 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM EDT SATURDAY... The National Weather Service in Gaylord has issued a WIND ADVISORY, which is in effect from 2 PM this afternoon to 2 AM EDT Saturday. * TIMING...This afternoon through this evening. * WINDS...Northwest wind gusts up to 45 mph. * IMPACTS...Loose objects can get blown away. Power outages are possible. Very difficult driving conditions for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph, or wind gusts to 45 mph, are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
4 follow-up statements
287 WWUS73 KAPX 261525 NPWAPX URGENT - WEATHER MESSAGE National Weather Service Gaylord MI 1125 AM EDT Fri Apr 26 2019 MIZ016>018-020>036-041-042-086>088-095>099-270000- /O.CON.KAPX.WI.Y.0001.190426T1800Z-190427T0600Z/ Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Mackinac Island/Bois Blanc Island-Beaver Island-Charlevoix- Including the cities of Petoskey, Cheboygan, Rogers City, Northport, Mancelona, Gaylord, Atlanta, Alpena, Frankfort, Traverse City, Kalkaska, Grayling, Mio, Harrisville, Manistee, Cadillac, Lake City, Houghton Lake, West Branch, Tawas City, Gladwin, Standish, Paradise, Trout Lake, Rudyard, Sault Ste. Marie, Brimley, Kinross, Sugar Island, Detour Village, Goetzville, Drummond Island, Engadine, Naubinway, Epoufette, St. Ignace, Brevort, Les Cheneaux Islands, Mackinac Island, St. James, and Charlevoix 1125 AM EDT Fri Apr 26 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY... * TIMING...This afternoon through this evening. * WINDS...Northwest wind gusts up to 45 mph. * IMPACTS...Loose objects can get blown away. Power outages are possible. Very difficult driving conditions for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph, or wind gusts to 45 mph, are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
179 WWUS73 KAPX 261952 NPWAPX URGENT - WEATHER MESSAGE National Weather Service Gaylord MI 352 PM EDT Fri Apr 26 2019 MIZ016>018-020>036-041-042-086>088-095>099-270600- /O.CON.KAPX.WI.Y.0001.000000T0000Z-190427T0600Z/ Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Mackinac Island/Bois Blanc Island-Beaver Island-Charlevoix- Including the cities of Petoskey, Cheboygan, Rogers City, Northport, Mancelona, Gaylord, Atlanta, Alpena, Frankfort, Traverse City, Kalkaska, Grayling, Mio, Harrisville, Manistee, Cadillac, Lake City, Houghton Lake, West Branch, Tawas City, Gladwin, Standish, Paradise, Trout Lake, Rudyard, Sault Ste. Marie, Brimley, Kinross, Sugar Island, Detour Village, Goetzville, Drummond Island, Engadine, Naubinway, Epoufette, St. Ignace, Brevort, Les Cheneaux Islands, Mackinac Island, St. James, and Charlevoix 352 PM EDT Fri Apr 26 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY... * TIMING...Through this evening. * WINDS...Northwest wind gusts up to 45 mph. * IMPACTS...Loose objects can get blown away. Power outages are possible. Very difficult driving conditions for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph, or wind gusts to 45 mph, are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
718 WWUS73 KAPX 270114 NPWAPX URGENT - WEATHER MESSAGE National Weather Service Gaylord MI 914 PM EDT Fri Apr 26 2019 MIZ020-021-025>027-031>033-270215- /O.CAN.KAPX.WI.Y.0001.000000T0000Z-190427T0600Z/ Leelanau-Antrim-Benzie-Grand Traverse-Kalkaska-Manistee-Wexford- Missaukee- Including the cities of Northport, Mancelona, Frankfort, Traverse City, Kalkaska, Manistee, Cadillac, and Lake City 914 PM EDT Fri Apr 26 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Gaylord has cancelled the WIND ADVISORY. Winds have subsided below 40 mph, and will continue to decrease tonight. $$ MIZ016>018-022>024-028>030-034>036-041-042-086>088-095>099-270600- /O.CON.KAPX.WI.Y.0001.000000T0000Z-190427T0600Z/ Emmet-Cheboygan-Presque Isle-Otsego-Montmorency-Alpena-Crawford- Oscoda-Alcona-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Mackinac Island/Bois Blanc Island-Beaver Island-Charlevoix- Including the cities of Petoskey, Cheboygan, Rogers City, Gaylord, Atlanta, Alpena, Grayling, Mio, Harrisville, Houghton Lake, West Branch, Tawas City, Gladwin, Standish, Paradise, Trout Lake, Rudyard, Sault Ste. Marie, Brimley, Kinross, Sugar Island, Detour Village, Goetzville, Drummond Island, Engadine, Naubinway, Epoufette, St. Ignace, Brevort, Les Cheneaux Islands, Mackinac Island, St. James, and Charlevoix 914 PM EDT Fri Apr 26 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY... * TIMING...Through this evening. * WINDS...Northwest wind gusts up to 50 mph. * IMPACTS...Loose objects can get blown away. Power outages are possible. Very difficult driving conditions for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph, or wind gusts to 45 mph, are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ JZ
664 WWUS73 KAPX 270601 NPWAPX URGENT - WEATHER MESSAGE National Weather Service Gaylord MI 201 AM EDT Sat Apr 27 2019 MIZ016>018-022>024-028>030-034>036-041-042-086>088-095>099-270715- /O.EXP.KAPX.WI.Y.0001.000000T0000Z-190427T0600Z/ Emmet-Cheboygan-Presque Isle-Otsego-Montmorency-Alpena-Crawford- Oscoda-Alcona-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Mackinac Island/Bois Blanc Island-Beaver Island-Charlevoix- Including the cities of Petoskey, Cheboygan, Rogers City, Gaylord, Atlanta, Alpena, Grayling, Mio, Harrisville, Houghton Lake, West Branch, Tawas City, Gladwin, Standish, Paradise, Trout Lake, Rudyard, Sault Ste. Marie, Brimley, Kinross, Sugar Island, Detour Village, Goetzville, Drummond Island, Engadine, Naubinway, Epoufette, St. Ignace, Brevort, Les Cheneaux Islands, Mackinac Island, St. James, and Charlevoix 201 AM EDT Sat Apr 27 2019 ...WIND ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this wind advisory went out at Apr 26, 3:34 AM EDT, 11 minutes earlier.
Area forecast discussion, Apr 26, 3:34 AM EDT, 11 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
334 AM EDT Fri Apr 26 2019
.NEAR TERM...(Today through Tonight)
Issued at 334 AM EDT Fri Apr 26 2019
High impact weather: Strong wind gusts today. Advisory issued.
Pattern synopsis and forecast:
Mid level troughing extends from central Canada down through the SE
states, with two main shortwaves seen on satellite. One is spinning
in the Ohio Valley, while another was dropping SE into far western
Lake Superior. Both of these shortwaves were associated with areas
of low pressure. One was deepening while lifting up toward Lake
Ontario, and was working with the deepest moisture that has been
ingested from the Gulf of Mexico. The other was crossing nrn Lake
Superior and was just associated with some light showers. In between
across nrn Michigan, a slow moving band of showers was being
produced within a corridor of increased FGEN on the backside of a
cold front, as the nrn and srn shortwaves were phasing. The band of
showers was also supported in some fashion, by right entrance region
upper divergence from a jet core from Ontario through Nova Scotia.
The phasing process continues today and into tonight, with the low
pressure in the Ohio Valley deepening further as it lifts through
the eastern Great Lakes today, and then into Quebec tonight. The
deepening process due to the phasing, as the upper troughing goes
negatively-tilted, before eventually closing off. Much colder air
then gets driven down into nrn Michigan via increasing northwest
winds, as the pressure gradient tightens with time. It does appear
that low end advisory level gusts are definitely possible, and
probably likely. Per coordination with surrounding offices, there
was agreement on issuing a wind advisory for this afternoon and
evening.
Early on this morning, this whole process will pull the current band
of FGEN forced showers across nrn Michigan, and into the backside of
the large precipitation shield from the deepening sfc low. The back
edge of this large precipitation shield is expected to pivot around
NE lower and possibly even the St. Mary's river system, through as
late as this evening. Maybe. Showers look to at least be threatening
these areas into this evening.
Highs today will be cooler, ranging from the upper 40s/lower 50s in
eastern upper, to the upper 50s closer to Saginaw Bay. Lows tonight
will be in the upper half of the 20s, with some nrn lower coastal
areas in the lower 30s.
&&
.SHORT TERM...(Saturday through Sunday)
Issued at 232 AM EDT Fri Apr 26 2019
High Impact Weather Potential: Wintry mix over southern portions of
forecast area.
Primary Forecast Concerns/Challenges: Precipitation types, amounts,
and location.
Pattern Synopsis/Forecast...
The forecast period begins with high pressure ridged through
northern Michigan with low pressure to the southwest and another
departing low pressure system to the northeast. Dry air associated
with said ridge of high pressure will provide a precipitation free
day Saturday, but cooler temperatures on gusty northerly winds will
produce a bitterly cold day with wind chills only in the 30s. Clouds
will be on the increase as aforementioned low pressure to the
southwest of Michigan traverses on a track through the Ohio River
Valley, advecting moisture northward against dry air associated with
high pressure still in place over the northern Great Lakes region.
Precipitation will have to battle said dry air to push northward
into the forecast area. Best chances for rain will be Saturday night
into Sunday morning. Snow may mix in with the rain or even change
over to all snow during the overnight hours. Models have only light
precipitation occurring at this time with the heaviest over southern
lower. Precipitation will end quickly Sunday as high pressure builds
back into northern Michigan behind the departing system.
.LONG TERM...(Sunday night through Thursday)
Issued at 232 AM EDT Fri Apr 26 2019
High impact weather potential: Minimal
Surface high pressure will give us dry and mostly sunny conditions
through much of the day. 850mb temperatures remain around -5 C
giving us readings below normal for late April, with highs remaining
in the mid 40 to upper 40s. Temperatures slowly trend back toward
near normal by the end of the week with mean troughing gradually
retrograding westward and forecast PNA becoming increasing negative.
Multiple shortwaves cross the region, each giving chances of light
precipitation, with the best chances looking to be mid-week.
&&
.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 1150 PM EDT Thu Apr 25 2019
MVFR to IFR restrictions with rain band will improve overnight.
Band of rain, associated with pair of incoming upper level
disturbances, will gradually work east across northern lower MI
overnight. It will diminish in coverage/intensity as it does so.
Occasional MVFR/IFR vsbys/cigs have been seen at MBL/TVC/PLN and
nearby ob sites, though cig restrictions have become less common
over the last 1-2 hours. Mainly VFR Friday, though MVFR cigs could
return to PLN/APN Friday evening.
N winds will back nw and become gusty early Friday.
&&
.MARINE...
Issued at 334 AM EDT Fri Apr 26 2019
Low pressure will deepen substantially as it lifts from the Ohio
Valley, into the eastern Great Lakes today and then into Quebec
tonight, where it'll spin around through Saturday. This will pull
much colder air down through the nearshore waters over this time,
via gale force NW winds in a tightening pressure gradient. The gales
are likely for all nearshore waters. Current gale force winds over
Lake Michigan are likely to end sooner than current warning expires,
as the gradient loosens up enough by daybreak Saturday morning, but
many areas may be in advisories into Saturday night. Showers will be
common today, and maybe into tonight for Lake Huron and possibly the
St. Mary's and Whitefish Bay waters.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...WIND ADVISORY from 2 PM this afternoon to 2 AM EDT Saturday for
MIZ016>018-020>036-041-042-086>088-095>099.
LH...GALE WARNING from 2 PM this afternoon to 6 AM EDT Saturday for
LHZ345-346-349.
GALE WARNING from 2 PM this afternoon to 2 PM EDT Saturday for
LHZ347-348.
LM...GALE WARNING from 2 PM this afternoon to 6 AM EDT Saturday for
LMZ323-341-342-344>346.
LS...GALE WARNING from 2 PM this afternoon to 6 AM EDT Saturday for
LSZ321-322.
&&
NEAR TERM...SMD
SHORT TERM...TL
LONG TERM...TL
AVIATION...JZ
MARINE...SMDHazardous weather outlook, Apr 26, 3:42 AM EDT, 3 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 342 AM EDT Fri Apr 26 2019 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ016>018-020>036- 041-042-086>088-095>099-270745- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay-Emmet- Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency-Alpena- Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona-Manistee- Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Mackinac Island/Bois Blanc Island-Beaver Island-Charlevoix- 342 AM EDT Fri Apr 26 2019 This hazardous weather outlook is for northern Lower Michigan... eastern Upper Michigan...and adjacent nearshore waters of Lake Michigan...Lake Huron and Lake Superior. .DAY ONE...Today and tonight. Northwest winds will significantly increase through the day and become very gusty, and then continue into tonight. Please see the wind advisory issued for further details. Gale force winds are expected in all nearshore waters surrounding northern Michigan this afternoon and tonight. The gales are expected to continue in portions of Lake Huron through Saturday morning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && For more information visit http://weather.gov/gaylord.
Nearby
Wind Advisories in Michigan, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.